Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 2015, 9:21 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2015, 9:21 PM EDT (01:21 UTC)
- Expired
- Sep 30, 2015, 11:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, NC, Stanly County, NC
The radar
The Columbia radar (KCAE), 168 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
963
WGUS52 KRAH 010121
FFWRAH
NCC123-167-010345-
/O.NEW.KRAH.FF.W.0019.151001T0121Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT WED SEP 30 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1145 PM EDT
* AT 920 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND
STORMS PRODUCING FLOODING ACROSS THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...FAIRVIEW IN UNION COUNTY...
LOCUST...BADIN...OAKBORO...STANFIELD...RICHFIELD AND NEW LONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3549 8030 3550 8000 3520 8022 3520 8025
3521 8026 3519 8030 3517 8046 3518 8051
$$
GIH1 follow-up statement
673
WGUS72 KRAH 010301
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED SEP 30 2015
NCC123-167-010310-
/O.CAN.KRAH.FF.W.0019.000000T0000Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-STANLY NC-
1101 PM EDT WED SEP 30 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN MONTGOMERY AND STANLY
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS STARTED TO TAPER OFF OVER THE WARNING AREA.
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER... THERE
MAY STILL BE CONSIDERABLE PONDING OF WATER ON ROADS... SO MOTORISTS
ACROSS STANLY COUNTY SHOULD CONTINUE TO USE EXTRA CAUTION TONIGHT.
LAT...LON 3549 8030 3550 8000 3520 8022 3520 8025
3521 8026 3519 8030 3517 8046 3518 8051
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 9:04 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 30, 9:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 904 PM EDT WED SEP 30 2015 .SYNOPSIS...A COLD FRONT WILL CROSS THE AREA OVERNIGHT. AN UPPER LEVEL LOW OVER THE TENNESSEE VALLEY COMBINED WITH A MOIST AIRMASS WILL PROVIDE UNSETTLED CONDITIONS IN TO THE WEEKEND. && .NEAR TERM /TONIGHT/... AS OF 903 PM WEDNESDAY... LOW AMPLITUDE SHORTWAVES ARE CROSSING THE AREA FROM THE SOUTHWEST... NOTED ON WV IMAGERY... AHEAD OF A DEEPENING TROUGH OVER THE TN VALLEY. THESE DISTURBANCES ARE SUPPORTING NUMEROUS SHOWERS AND STORMS OVER THE COASTAL PLAIN... WHERE PWS ARE AROUND 2 INCHES. SURFACE COLD FRONT IS CROSSING THE MOUNTAINS AT THIS TIME... WITH DEWPOINTS FALLING IN TO THE LOW 60S IN ITS WAKE. THE FRONT WILL PROGRESS THROUGH THE AREA OVERNIGHT... AND ADDITIONAL SHOWERS WILL DEVELOP AS THE FRONT MOVES THROUGH. OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NORTH TO UPPER 60S SOUTH. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 235 PM WEDNESDAY... A DEEP SOUTHERLY-SOUTHEASTERLY PLUME OF TROPICAL MOISTURE(PWATS 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL)...BETWEEN A RIDGE BUILDING IN THE NORTH ATLANTIC AND THE EVOLVING POTENT CLOSED UPPER LOW OVER THE SOUTHEAST WILL REMAIN ALONG THE SOUTHEAST/MID-ATLANTIC COAST THURSDAY/THURSDAY NIGHT. STEADY INFLUX OF SHORTWAVE ENERGY AND STRENGTHENING UPPER JET DIVERGENCE IN THE RIGHT ENTRANCE REGION OF 70 TO 90KT JET-STREAK ON THE EAST SIDE OF THE AMPLIFYING TROUGH...ATOP EASTERLY UPGLIDE/ISENTROPIC LIFT WILL SUPPORT PERIODS OF RAIN/SHOWERS ACROSS CENTRAL NC ALL DAY AND NIGHT...WITH BAND OF HEAVY PRECIP REMAINING NEARLY STATIONARY ALONG THE COASTAL PLAIN...AND EXTENDING BACK INTO THE EASTERN PORTIONS OF THE CENTRAL PIEDMONT. FLASH FLOODING CONCERNS COULD ARISE AS EARLY AS LATE THURSDAY EVENING/THURSDAY NIGHT ACROSS THE NC COASTAL PLAIN AND EASTERN CENTRAL PIEDMONT COUNTIES. AFTER COORDINATION WITH NEIGHBORING NWS OFFICES...WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF A LINE EXTENDING FROM LAURINBURG...TO RALEIGH-DURHAM...TO OXFORD. AREAS IN THE WATCH COULD SEE 3 TO 5 INCHES BY FRIDAY MORNING...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 3 INCHES FRIDAY/FRIDAY NIGHT. MUCH COOLER WITH COLD AIR DAMMING WEDGE EXPECTED TO DEVELOP IN THE WAKE OF THE COLD FRONTAL PASSAGE. HIGHS THURSDAY IN THE UPPER 50S/NEAR 60S ACROSS THE NORTHWEST PIEDMONT TO MID/UPPER 60S SOUTHEAST...WITH TEMPS FALLING DURING THE AFTERNOON. LOWS THURSDAY NIGHT IN THE LOWER 50S NORTHWEST TO MID 50S SOUTHEAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... ...THE POTENTIAL FOR FLOODING CONTINUES FOR LATE WEEK INTO THE WEEKEND... FRIDAY...COOL AIR WILL BE LOCKED IN PLACE BY INCREASING NORTH TO NORTHEAST LOW LEVEL FLOW. THE DAMMING SCENARIO MATURES WITH AN INVERTED TROF IN THE COASTAL PLAIN = LOW LEVEL CONVERGENCE TO TAKE ADVANTAGE OF DEEP SOUTHEAST TROPICAL MOISTURE FEED AS JOAQUIN HEADS UP THE COAST. AS SUCH...SHOWERS...AT TIMES HEAVY...ARE EXPECTED IN THE COASTAL PLAIN FRIDAY INTO FRIDAY NIGHT AND WILL GO AHEAD AND BOOST POPS TO 100 WITH RAINFALL AMOUNTS FROM 1.5 INCHES WEST TO 3 INCHES IN THE EAST BY SATURDAY MORNING. TRAINING OF HEAVY TROPICAL SHOWERS COULD PRODUCE VERY HIGH RAINFALL RATES...AND ITS POSSIBLE THAT SOME LOCATIONS COULD SEE THAT MUCH OVER A SPAN OF ONLY A FEW HOURS...HENCE THE FLASH FLOOD WATCH. HIGHS WILL BE LUCKY TO CLIMB OUT OF THE LOWER 60S GIVEN THE WIDESPREAD RAIN AND COOL AIR ADVECTION. WINDS WILL BE FROM THE NORTH AT 15 TO 20 MPH...WITH GUSTS RANGING UP TO 30 MPH...PERHAPS ENOUGH TO BLOW DOWN SOME TREES IN AREAS WHERE THE SANDY SOILS HAVE BEEN SATURATED/LOOSENED UP. FOR THE WEEKEND...A CUTOFF UPPER LOW OVER THE SOUTHEAST AND SUBSEQUENT INTERACTION WITH HURRICANE JOAQUIN PRESENT QUITE A FORECAST CHALLENGE. WIDESPREAD RAIN...POTENTIALLY HEAVY...WILL CONTINUE SATURDAY INTO SUNDAY REGARDLESS OF WHETHER JOAQUIN STAYS OFFSHORE OR IS ABSORBED BY THE CUTOFF SYSTEM AND PULLS INLAND. THE OFFICIAL TRACK KEEPS THE HURRICANE OFFSHORE...WHICH WOULD MAINTAIN THE TROPICAL MOISTURE ADVECTION AND STRONG ISENTROPIC LIFT ACROSS THE AREA. THE FORCING WOULD BE ESPECIALLY FOCUSED SUNDAY INTO THE SOUTHERN MOUNTAINS WHERE OROGRAPHIC LIFT WOULD GREATLY ENHANCE RAINFALL. WILL MAINTAIN HIGH CONFIDENCE CATEGORICAL POPS AND LOWER- CONFIDENCE RAINFALL AMOUNTS RANGING FROM ~2 INCHES WEST TO ~1 INCH EAST ON SATURDAY. HIGHS WILL BE MOSTLY IN THE 60S. HAVE LOW CONFIDENCE IN THE SPEED AT WHICH THINGS TAPER OFF...WILL MAINTAIN A GRADUALLY DIMINISHING POP MONDAY AND VERY GRADUAL CLEARING OF THE SKIES THROUGH WEDNESDAY. HIGHS WILL BE IN THE LOWER 70S. && .AVIATION /00Z THURSDAY THROUGH TUESDAY/... AS OF 800 PM WEDNESDAY... CONDITIONS CURRENTLY VFR FOR INT/GSO/RDU... BUT CIGS ARE MVFR WITH NEARBY SHOWERS AND ISOLD STORMS AT FAY AND RWI. AVIATION CONDITIONS ARE LIKELY TO DETERIORATE AT ALL SITES OVER THE NEXT 6-9 HRS... AS A COLD FRONT PUSHES TOWARD THE SE AND SOUTH THROUGH THE AREA... THROUGH INT/GSO/RDU/RWI BETWEEN 01Z AND 05Z... AND FAY BETWEEN 06Z AND 10Z. A FEW STRONG STORMS WITH LOCAL GUSTS OVER 30 KTS ARE POSSIBLE AHEAD OF THE FRONT. BEHIND THE FRONT... BRISK SURFACE WINDS FROM THE NORTHEAST AT 9-14 KTS GUSTING TO 15-20 KTS ARE EXPECTED... LASTING THROUGH MUCH OF THU. HIGH CONFIDENCE IN CIGS AT ALL SITES DROPPING TO MVFR THEN IFR OVERNIGHT... STAYING IFR THROUGH THU... WITH PERIODS OF RAIN (OCCASIONALLY HEAVY ESPECIALLY LATE IN THE DAY) DROPPING VSBYS TO MVFR TO IFR AT TIMES LATE TONIGHT THROUGH THU. LOOKING BEYOND 00Z FRI... POOR AVIATION CONDITIONS ARE LIKELY TO PERSIST FOR AN EXTENDED TIME. DEEP ATLANTIC MOISTURE PUMPING INTO THE AREA COMBINED WITH A SLOW-MOVING UPPER LEVEL LOW STRENGTHENING OVER TN AND THE DEEP SOUTH WILL BRING A GOOD CHANCE FOR HEAVY RAIN AND WIDESPREAD MAINLY IFR CONDITIONS AT ALL SITES THROUGH AT LEAST SAT. WHAT IS NOW HURRICANE JOAQUIN LOCATED JUST ENE OF THE BAHAMAS IS EXPECTED TO BEGIN MOVING NORTH FRI... AND MAY IMPACT THE EAST COAST WEATHER OVER THE WEEKEND AND INTO MON. AVIATION INTERESTS SHOULD KEEP A CLOSE EYE ON THE LATEST WEATHER CONDITIONS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE CENTER FOR THE NEXT SEVERAL DAYS... PARTICULARLY UPDATES ON THE PATH OF JOAQUIN. -GIH && .HYDROLOGY... AS OF 300 PM WEDNESDAY... ANTECEDENT CONDITIONS...RAINFALL OVER CENTRAL NORTH CAROLINA DURING THE PAST 5 DAYS HAS RANGED FROM MAXIMUMS OF AROUND 4 INCHES ACROSS THE NORTHERN TIER TO LESS THAN 2 INCHES ACROSS THE SOUTHERN TIER COUNTIES. THIS RAIN PRODUCED SOME SIGNIFICANT RISES (BUT NO FLOODING) ON MAINSTEM RIVERS AND EASED DROUGHT CONDITIONS WHICH HAD BEEN SLOWLY SPREADING ACROSS THE AREA. THERE IS A LOT OF UNCERTAINTY IN JUST HOW THE UPCOMING SCENARIO WITH HURRICANE JOAQUIN SHAKES OUT...HOW IT INTERACTS WITH THE UPPER TROF...ETC. THE MOST IMMEDIATE HYDRO CONCERN WOULD BE FLASH FLOODING GIVEN THE POTENTIAL FOR HIGH TROPICAL RAIN RATES. GIVEN THE LATEST FORECAST GUIDANCE...THAT CHANCE FOR FLASH FLOODING WILL BE EARLIER IN THE PERIOD (THURSDAY NIGHT THROUGH SATURDAY) FROM THE TRIANGLE AND FAYETTEVILLE AREAS EASTWARD WITH THE THREAT SHIFTING WEST ON SATURDAY. IN THE LARGER SCALE PICTURE...RAINFALL OVER THE AREA THROUGH SATURDAY IS EXPECTED TO RANGE FROM 4 TO 6 INCHES...WITH POTENTIAL FOR LOCAL AMOUNTS RANGING UP TO 8 INCHES OR MORE. WITH SATURATED CONDITIONS IN PLACE...RUNOFF FROM THIS ADDITIONAL RAINFALL WOULD LIKELY (PROBABILITY OF EXCEEDING MINOR FLOOD STAGE APPROACHES 70% FOR SEVERAL OF OUR FORECAST POINTS GIVEN A 6 INCH BASIN RAINFALL) CAUSE MAINSTEM RIVERS (ESPECIALLY THE TAR...NEUSE...HAW...AND CAPE FEAR RIVERS) TO REACH MINOR FLOOD STAGE THIS WEEKEND...WITH LOWER REACHES OF THE RIVERS REMAINING IN FLOOD INTO NEXT WEEK. FLOOD WATCHES FOR RIVER FORECAST POINTS MAY BE ISSUED TOMORROW...AND IF SO...THEN THERE WOULD BE TWO FLOOD WATCH PRODUCTS IN EFFECT FOR THOSE COUNTIES CONTAINING RIVER FLOOD FORECAST POINTS. BE AWARE OF THE DISTINCTION BETWEEN THE TWO. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH SATURDAY EVENING FOR NCZ008>011-025>028-041>043-077-078-085-086-088-089. && SYNOPSIS...30 NEAR TERM...30 SHORT TERM...CBL LONG TERM...MLM AVIATION...HARTFIELD HYDROLOGY...MLM
Hazardous weather outlook, Sep 30, 3:13 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 313 PM EDT WED SEP 30 2015 NCZ007-021>024-038>040-073>076-083-084-011915- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 313 PM EDT WED SEP 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST THIS AFTERNOON AND EVENING. COULD SEE ONE TO TWO STORMS CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WIND GUSTS. ADDITIONALLY...DUE TO ANTECEDENT WET SOILS FROM RECENT RAINS...ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD HEAVY RAIN IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY AS A POTENT UPPER LEVEL LOW DEVELOPS OVER THE DEEP SOUTH AND TROPICAL CYCLONE JOAQUIN APPROACHES THE SOUTHEAST COAST. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED FOR ALL OF CENTRAL NORTH CAROLINA. ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH SUSTAINED WITH GUSTS AS HIGH AS 40 MPH AT TIMES LATE THURSDAY THROUGH SATURDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN CANADIAN HIGH PRESSURE TO THE NORTH AND TROPICAL CYCLONE JOAQUIN OFFSHORE THE SOUTHEAST COAST. THE COMBINATION OF STRONG NORTHERLY WINDS AND SATURATED SOIL FROM HEAVY RAINFALL MAY LEAD TO DOWNED TREES AND SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-025>028-041>043-077-078-085-086-088-089-011915- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 313 PM EDT WED SEP 30 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST THIS AFTERNOON AND EVENING. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIDESPREAD HEAVY RAIN IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY AS A POTENT UPPER LEVEL LOW DEVELOPS OVER THE DEEP SOUTH AND TROPICAL CYCLONE JOAQUIN APPROACHES THE SOUTHEAST COAST. ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH SUSTAINED WITH GUSTS AS HIGH AS 40 MPH AT TIMES LATE THURSDAY THROUGH SATURDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN CANADIAN HIGH PRESSURE TO THE NORTH AND TROPICAL CYCLONE JOAQUIN OFFSHORE THE SOUTHEAST COAST. THE COMBINATION OF STRONG NORTHERLY WINDS AND SATURATED SOIL FROM HEAVY RAINFALL MAY LEAD TO DOWNED TREES AND SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 6:11 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED SEP 30 2015
NCZ042-077-085-086-088-089-302300-
JOHNSTON NC-SCOTLAND NC-CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
611 PM EDT WED SEP 30 2015
...SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PORTIONS OF SOUTHERN JOHNSTON...SCOTLAND...CUMBERLAND...
HOKE...HARNETT AND NORTHWESTERN SAMPSON COUNTIES UNTIL 700 PM EDT...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTHEAST OF ANGIER TO MAXTON. THESE STORMS WERE DRIFTING
SLOWLY EASTWARD AROUND 20 MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...LILLINGTON...FORT BRAGG...
DUNN...ANGIER...BENSON...MAXTON AND GODWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3471 7955 3472 7957 3520 7922 3517 7914
3517 7910 3519 7910 3521 7915 3525 7918
3556 7894 3552 7870 3557 7857 3535 7836
3485 7869 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3477 7933 3468 7941
TIME...MOT...LOC 2206Z 273DEG 43KT 3542 7868 3472 7936
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:00 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wilson | 3 hr |
| Sep 30, 8:54 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Sep 30, 9:59 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Wayne, Wilson | 2 hr |
| Sep 30, 11:33 PM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 3 hr |
| Oct 1, 12:09 PM EDT | River Flood Warning | RAH | Alamance | 67 hr |
| Oct 1, 12:09 PM EDT | River Flood Warning | RAH | Chatham | 4 days |
| Oct 1, 12:23 PM EDT | River Flood Warning | RAH | Johnston | 64 hr |
| Oct 1, 12:23 PM EDT | River Flood Warning | RAH | Johnston | 3 days |
| Oct 1, 12:36 PM EDT | River Flood Watch | RAH | Davidson, Davie | 63 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.